I’ve done that many times. I still do from time to time. I think though that when the bolus I know should work doesn’t work, more often than not, it’s because it’s not enough insulin. I might be wrong here, but I think if 3 units is exactly what I need to bring down a certain high BG, and it’s not bringing it down, it’s because there’s something else at play that has increased the amount of insulin I need… the insulin is working fine. I just need more. But this is where it gets tricky for me, and I do have a terrible and nasty little habit of insulin stacking. I do a shot, I want it to work now, so when it doesn’t, I do another shot. It doesn’t do too much for the immediate problem and can often be setting me up for another problem in the near future. That insulin is working, so I have to be very careful with how I proceed.
I feel like I’m lecturing you, and I don’t want to do that, but I get very nervous talking insulin dosing through this form of communication. There’s too much information missing on both sides. So I would like to emphasize, especially as you’ve only been doing insulin 4 months, that insulin, when done in overabundance, can have swift consequences. I’ve made some mistakes, and I’ve startled myself. I also don’t want to encourage fear… I really don’t. Insulin is the best stuff on earth. I just hope, especially as you move into different strategies, you are being safe.
Sorry for momming you.